Autoimmune Hepatitis Following Vaccination for SARS-Cov-2 in Korea: Coincidence or Autoimmunity?

Research output: Contribution to journalArticlepeer-review

15 Citations (Scopus)

Abstract

Autoimmune hepatitis (AIH) is a chronic, autoimmune disease of the liver that occurs when the body’s immune system attacks liver cells, causing the liver to be inflamed. AIH is one of the manifestations of a coronavirus disease 2019 (COVID-19), as well as an adverse event occurring after vaccination against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2). Few cases of AIH have been described after vaccination with two messenger RNA (mRNA)-based vaccines—BTN162b2 (Pfizer-BioNTech) and mRNA-1273 (Moderna)—against SARS-CoV-2. Herein, we report a case of AIH occurring after Pfizer-BioNTech COVID-19 vaccine. A 27-year-old female presented with jaundice and hepatomegaly, appearing 14 days after receiving the second dose of Pfizer-BioNTech vaccine. Her laboratory results showed abnormal liver function with high total immunoglobulin G level. She was diagnosed with AIH with histologic finding and successfully treated with oral prednisolone.

Original languageEnglish
Article numbere116
JournalJournal of Korean medical science
Volume37
Issue number15
DOIs
Publication statusPublished - 2022

Bibliographical note

Publisher Copyright:
© 2022 The Korean Academy of Medical Sciences

All Science Journal Classification (ASJC) codes

  • General Medicine

Fingerprint

Dive into the research topics of 'Autoimmune Hepatitis Following Vaccination for SARS-Cov-2 in Korea: Coincidence or Autoimmunity?'. Together they form a unique fingerprint.

Cite this